MAUDE Adverse Event Report: MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAG 750

MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAG 750
Model Number 74403
Medical Device Problem Codes Fracture (1260); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
During the thawing of 2 bags of cryopreserved hematopoietic stem cells for a patient, pharmacists found that one of the 2 bags had completely leaked.The product was therefore transferred to an overbag.However, due to the risk of contamination of the cracked bag the graft was destroyed.The backup bag was administered to the patient.This is the first complaint for this lot with a complaint rate below 0.01%.For the cryomacs freezing bag 750 batch 7220500802, with regard to the complaint, no deviation concerning the manufacturing process occurred.No anomalies occurred during the process.The customer provided pictures but no filled in questionaire with detailed information.According to the pictures the issue can be confirmed.There is a crack at the edge at the bottom of the bag.According to the description it is suspected that no overwrap bag was used for freezing.Due to the lack of information a root cause cannot be determined.The issue is likely caused by physical stress, e.G.Mechanical impact in combination with an improper user handling during the freezing procedure.According to the description it is suspected that an overwrap bag was not used for freezing.This is a deviation from the recommended freezing procedure.
 
Additional Manufacturer Narrative
3191 - appropriate term/code not available: opening causing substantial loss of material after thawing.

Brand Name
CRYOMACS FREEZING BAG 750
Common Device Name
CRYOMACS FREEZING BAG 750
Manufacturer (Section D)
MILTENYI BIOTEC B.V. & CO. KG
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM  51429
Manufacturer Contact
bettina-judith höhlich
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM   51429
MDR Report Key16874383
Report Number3005290010-2023-00007
Device Sequence Number5822414
Product Code KSR
UDI-Device Identifier04049934000300
UDI-Public04049934000300
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
BK090020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number74403
Device Catalogue Number200-074-403
Device Lot Number7220500802
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2023
Initial Report FDA Received Date05/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown